Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 51, NWS Blacksburg, VA

June 9, 2009Amherst County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 9, 2009, 9:30 PM EDT for Amherst County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 9:30 PM EDT (01:30 UTC)
Expired
Jun 10, 2009, 3:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Amherst County, VA

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 100130
FFWRNK
VAC009-100730-
/O.NEW.KRNK.FF.W.0051.090610T0130Z-090610T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA

* UNTIL 330 AM EDT.

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORONOCO...
  LOWESVILLE...FORKS OF BUFFALO AND ALTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3780 7916 3773 7906 3772 7906 3771 7902
      3767 7896 3757 7904 3774 7927 3780 7917

$$

RCS
2 follow-up statements
000 
WGUS71 KRNK 100518
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
118 AM EDT WED JUN 10 2009

VAC009-100730-
/O.CON.KRNK.FF.W.0051.000000T0000Z-090610T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AMHERST VA-
118 AM EDT WED JUN 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
NORTHERN AMHERST COUNTY...

AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NO ADDITIONAL HEAVY RAIN WAS CURRENTLY IMPACTING THE 
WARNED AREA. HOWEVER...ADDITIONAL RAIN SHOWERS ARE POSSIBLE OVER THE 
NEXT HOUR OR TWO. BECAUSE OF THIS AND THE HEAVY RAIN THAT PROMPTED 
THE WARNING ON TUESDAY EVENING...THE WARNING WILL BE ALLOWED TO 
CONTINUE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3780 7916 3773 7906 3772 7906 3771 7902
      3767 7896 3757 7904 3774 7927 3780 7917

$$

DS
000 
WGUS71 KRNK 100727
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 AM EDT WED JUN 10 2009

VAC009-100737-
/O.EXP.KRNK.FF.W.0051.000000T0000Z-090610T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AMHERST VA-
327 AM EDT WED JUN 10 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 AM EDT FOR NORTHERN
AMHERST COUNTY...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3780 7916 3773 7906 3772 7906 3771 7902
      3767 7896 3757 7904 3774 7927 3780 7917

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:27 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 9, 8:27 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT TUE JUN 9 2009

.SYNOPSIS...
A COLD FRONT ACROSS THE OHIO VALLEY WILL SLIDE INTO THE MID
ATLANTIC COMBINING WITH A FEW UPPER LEVEL DISTURBANCES. A STRONGER
AREA OF LOW PRESSURE WILL MOVE INTO OHIO...WITH A LEE TROUGH
REMAINING DOWNWIND OF THE APPALACHIANS LATE WEDNESDAY. THE
BOUNDARY FINALLY CROSSES THE REGION THURSDAY NIGHT...WITH HIGH
PRESSURE ARRIVING FOR SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SUBTLE SHRTWV DROPPING INTO EAST TN AND WESTERN NC IS FORECASTED
TO AMPLIFY A BIT AS IT TAKES A FAVORABLE SE TRACK. THIS HAS
PROVIDED JUST ENOUGH BUMP FOR STORMS TO FIRE. RUC13 INDICATES THAT
THE SHRTWV WILL EXPAND UP AND DOWN THE BLUE RIDGE INTO THIS
EVENING...LIKELY KEEPING STORMS GOING INTO THE EARLY EVENING. ATMS
HAS BEEN UNSTABLE FOR A FEW DAYS...AND SOME STORMS WILL GO SEVERE
WITH HAIL AND DMGG WINDS MAIN THREAT...ALTHOUGH A WATCH IS NOT
EXPECTED ATTM. SPC MESOANALYSIS PAGE INDICATES OUTFLOW BOUNDARY
FROM ELEVATED CONVECTION ATTM PERHAPS ORGANIZING INTO A LINE ALONG
THE PIEDMONT...HOWEVER STILL BATTLING A WNW DOWNSLOPE. UPPER
DIVERGENCE INC LATE TONIGHT ACROSS THE EXTREME EAST AS A H3 JET
STREAK...ALBEIT WEAK...CUTS ACROSS THE OHIO VALLEY WITH A NNE TO
SSE ORIENTATION. SOME OF THE LOCAL WRF MODELS HAVE PICKED UP ON AN
MCS SPINNING OFF OF THE LINE OF STORMS ACROSS SOUTHERN PA. CORFIDI
VECTORS ARE ALMOST DUE NORTH TO SOUTH...SO THERE IS SOME VALIDITY
TO THIS SOLUTION. HOWEVER...IT APPEARS AS THOUGH THIS COMPLEX MAY
DEVELOP JUST EAST OF OUR CWA...BUT NONETHELESS HAVE LEFT SOMEWHAT
HIGHER POPS...ONLY CHC...IN THE FVX/DAN CORRIDOR LATER TONIGHT.
AREA OF LOW PRESSURE MOVING INTO OHIO TOMORROW DOES ALLOW WINDS TO
BACK WEDNESDAY...SO THE LIMITING DOWNSLOPING WIND OF TODAY MAY NOT
BE A FACTOR. WITH WINDS NOT AS UNIDIRECTIONAL ON WED...HODOGRAPHS
GET A TAD LONGER...AND INTRODUCTION OF LLVL SHR SUGGESTS MORE
TSTORMS AND MORE SVR POSSIBLE LATE WED INTO THE EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
FLOW REMAINS ZONAL WITH NUMEROUS SHORTWAVE TROUGHS EMBEDDED WITHING
THE MODEST MID LEVEL WESTERLY FLOW.  IF MODEL TIMING IS CORRECT A
STRONG WAVE WILL MOVE THROUGH THE FLOW LATE WEDNESDAY TRAVERSING THE
MID ATLANTIC REGION EARLY THURSDAY...ADDITIONAL ENERGY ARRIVING
AGAIN LATE THURSDAY...THE LATTER WAVE HELPING TO KICK NEARLY
STATIONARY SFC FRONT OVER THE OHIO VALLEY THROUGH THE FCST AREA.

MODEL PROGS SUGGEST STRONG NOCTURNAL JET TO SET UP FROM TENNESSEE
VALLEY INTO THE WESTERN SLOPES WEDNESDAY NIGHT.  AS SUCH...THINK
OPPORTUNITY WILL EXISTS FOR MCS TO TRAVERSE AREA WEDNESDAY NIGHT...
FOLLOWED BY CONTINUATION OF ACTIVITY THURSDAY AS COMBINATION OF
OUTFLOWS AND FRONTAL BOUNDARY BEGIN TO FOCUS LOW LEVEL MOISTURE
ACROSS THE AREA. LIKELY TO CATEGORICAL POPS SEEM INEVITABLE GIVEN
COMBINATION OF PLENTIFUL MOISTURE AND LIFTING MECHANISMS. IN
ADDITION TO POTENTIAL FOR SEVERE WEATHER...FLOOD WATCH MAY BE
NEEDED.

UNTIL THE SURFACE FRONT PASSES THROUGH...WHICH MAY TAKE UNTIL
FRIDAY...THE AIRMASS OVER OUR FCST AREA WILL REMAIN WARM AND
HUMID...HIGH TEMPS IN THE 80S...LOW TEMPS IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER FLOW IS FORECAST TO AMPLIFY JUST ENOUGH TO NUDGE SURFACE FRONT
TO OUR SOUTH OVER THE WEEKEND. THE QUESTION IS HOW FAR SOUTH. BOTH
THE GFS/ECMWF TAKE THE FRONT DOWN TO ABOUT ATLANTA...BUT NEITHER
MODEL COMPLETELY RID CWA OF CLOUD COVER OR PRECIP THREAT. FOR NOW
WILL CONTINUE TO MAINTAIN CHC SHRA/TSRA...BUT MAINLY DIURNAL IN
NATURE.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
COVERAGE OF SCATTERED THUNDERSTORMS WAS STARTING TO DIMINISH AT
00Z WITH NO STORMS UPSTREAM OF ANY OF THE TAFS SITES.

SURFACE DEW POINTS REMAIN VERY HIGH AND WINDS WILL BE LIGHT
OVERNIGHT SO MVFR FOG IS EXPECTED.

STORMS ONCE AGAIN MAY ARRIVE AT LWB/BLF NEAR THE END OF THE TAF
PERIOD AS A STRONGER SHRTWV AND AREA OF LOW PRESSURE HIT THE OHIO
VALLEY. ONLY USED VCTS FOR LYH/DAN/ROA THIS FAR OUT.

WITH THE APPROACH OF A COLD FRONT AND MOISTURE CONTINUING TO
INCREASE...SHOWERS AND STORMS WILL BE SCATTERED TO NUMEROUS FROM
THROUGH THURSDAY NIGHT...AND PERIODS OF MVFR/IFR COULD OCCUR IN
PASSING SHOWERS/STORMS.

SOME LOW CLDS AND VIS IS POSSIBLE THE FIRST HALF OF THIS WEEKEND
AS A NORTHERLY COMPONENT DEVELOPS BEHIND A SLOW MOVING BOUNDARY
OVER THE VA/NC BORDER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/KM
Hazardous weather outlook, Jun 9, 3:54 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT TUE JUN 9 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-102000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
354 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
TODAY. A FEW OF THEM COULD BECOME SEVERE WITH HAIL AND STRONG
WINDS. IN ADDITION...SLOW MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY AND THURSDAY COULD BECOME SEVERE WITH HAIL AND STRONG
WINDS. IN ADDITION...TRAINING OF STORMS MAY PRODUCE VERY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 7:39 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             CHILDRESS               37.07N 80.52W
06/09/2009  E0.75 INCH       MONTGOMERY         VA   PUBLIC

&&

DOC
Local storm report, Jun 9, 7:59 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     BENT MOUNTAIN           37.15N 80.12W
06/09/2009  U0 MPH           ROANOKE            VA   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN ALONG US 220

&&

DOC
Local storm report, Jun 9, 8:15 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             CONCORD                 37.35N 78.98W
06/09/2009  M0.88 INCH       CAMPBELL           VA   PUBLIC

&&

DOC
Local storm report, Jun 9, 9:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 NW FLOYD              36.97N 80.38W
06/09/2009  M0.75 INCH       FLOYD              VA   PUBLIC

0636 PM     TSTM WND GST     4 W NEW CANTON          37.70N 78.37W
06/09/2009  U0 MPH           BUCKINGHAM         VA   PUBLIC

            TREE DOWN ON HOUSE

0640 PM     TSTM WND GST     NEW CANTON              37.70N 78.30W
06/09/2009  U0 MPH           BUCKINGHAM         VA   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN

0645 PM     TSTM WND GST     2 SW NEW CANTON         37.68N 78.34W
06/09/2009  U0 MPH           BUCKINGHAM         VA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN

&&

DOC
Special weather statement, Jun 9, 9:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT TUE JUN 9 2009

NCZ005-006-VAZ034-035-044>047-058-059-100330-
ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...BEDFORD...AMHERST...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
921 PM EDT TUE JUN 9 2009

...EVENING THUNDERSTORMS ACROSS THE PIEDMONT TO CONTINUE...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. HEAVY
DOWNPOURS AND RUNOFF COULD CAUSE CREEKS...STREAMS...AND DITCHES TO
APPROACH BANK FULL. LOCALIZE STREET FLOODING AND PONDING OF WATER
ON ROADWAYS IS ALSO POSSIBLE. SMALL HAIL AND GUSTY WINDS TO 40
MPH MAY ALSO ACCOMPANY THE STRONGER STORMS.

RCS
Local storm report, Jun 9, 9:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             CHARLOTTE COURT HOUSE   37.05N 78.63W
06/09/2009  M0.75 INCH       CHARLOTTE          VA   AMATEUR RADIO

&&

DOC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:17 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax88 min
Jun 9, 9:57 PM EDTSpecial Weather StatementRNKCampbell33 min
Jun 9, 10:34 PM EDTSpecial Weather StatementRNKHalifax56 min
Jun 9, 11:36 PM EDTSpecial Weather StatementRNKBedford24 min
Jun 10, 12:15 AM EDTSpecial Weather StatementRNKBath30 min
Jun 10, 1:03 AM EDTSpecial Weather StatementRNKCity of Covington27 min
Jun 10, 2:42 PM EDTSpecial Weather StatementRNKGiles, City of Radford63 min
Jun 10, 2:52 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford68 min
Jun 10, 3:12 PM EDTSpecial Weather StatementRNKBath63 min
Jun 10, 3:46 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke59 min
Jun 10, 3:52 PM EDTTornado WarningRNKBedford, Botetourt, Roanoke, City of Roanoke38 min
Jun 10, 3:55 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Roanoke53 min
Jun 10, 4:12 PM EDTSpecial Weather StatementRNKBuckingham63 min
Jun 10, 4:54 PM EDTSpecial Weather StatementRNKCity of Martinsville66 min
Jun 10, 5:19 PM EDTFlash Flood WarningRNKAmherst6 hr
Jun 10, 5:20 PM EDTSpecial Weather StatementRNKCraig, Giles55 min
Jun 10, 5:56 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Halifax, Pittsylvania64 min
Jun 10, 6:08 PM EDTSpecial Weather StatementRNKPittsylvania67 min
Jun 10, 6:55 PM EDTSpecial Weather StatementRNKCity of Danville65 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.